Multiple sclerosis spasticity causes involuntary muscle spasms, muscle stiffness

Multiple sclerosis development risk linked with where you live
August 31, 2016
Study investigates mechanism of nanomaterial clearance by liver
September 1, 2016
Show all

Multiple sclerosis spasticity causes involuntary muscle spasms, muscle stiffness

Muscles spasms and muscle stiffness can be caused by multiple sclerosis.

Multiple sclerosis spasticity causes involuntary muscle spasms and muscle stiffness. Spasticity can be mild or it can be quite severe ranging from the feeling of tightness to severe pain and uncontrollable spasms.

There are two main type of spasticity: flexor and extensor. Flexor spasticity mainly involves the hamstrings and hip flexors, and can make it quite difficult to bend the knees or hips or straighten them. Extensor spasticity usually involves the quadriceps and adductors, and the knees and hips can remain close together and straight.

Spasticity is a very common symptom in multiple sclerosis, affecting nearly 80 percent of patients. When spasticity occurs in multiple sclerosis, opposing muscles contract and relax at the same time as a result of neuron damage caused by multiple sclerosis. Constant contracting of the muscles over time shortens connective tissue around the joints, causing contractures, which is a condition in which the joints become hardened and stiff.

Spasticity in multiple sclerosis can negatively impact a patient’s way of life as it can limit movement and lead to severe pain preventing patients from partaking in everyday activities. Furthermore, if spasticity is left untreated, it can result in alternative health complications.

Read Full Article: Multiple sclerosis spasticity causes involuntary muscle spasms, muscle stiffness

Read Full Article: Multiple sclerosis spasticity causes involuntary muscle spasms, muscle stiffness

The health and medical information on our website is not intended to take the place of advice or treatment from health care professionals. It is also not intended to substitute for the users’ relationships with their own health care/pharmaceutical providers.

Comments are closed.